Missouri, 2006

Hail in Missouri, June 27, 2006

June 27, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 27, 4:31 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 27, 4:31 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT TUE JUN 27 2006

.DISCUSSION...
SHORTWV TROF/VORT MAX QUITE EVIDENT ATTM IN THE PROFILER AND
SATELLITE DATA FROM WCNTRL IL THRU CNTRL MO INTO SE KS HAS HELPED
INITIATE ISOLD TO WIDELY SCT TSRA.  THE AIR MASS IT IS INTERACTING
WITH IS ONLY MARGINALLY UNSTABLE WITH CAPES ALG AND NORTH OF I-70
RUNNING 1000-1400 J/KG IN THE LATEST LAPS DATA.  THIS SHRTWV TROF
WILL CONT TO MOVE SEWD THIS EVENING WITH ATTENDANT THUNDERSTORMS.
COVERAGE SHOULD DIMINISH DRAMATICALLY AFTER SUNSET AS THE
INSTABILITY WANES WITH LOSS OF HEATING. SCT THUNDERSTORMS OCCURRING
IN ADVANCE OF THE NEXT CDFNT ACRS SRN NEBRASKA AND SW IA SHOULD
EXHIBIT SIMILAR TENDENCIES...DIMINISHING LATER THIS EVENING.

THE AFOREMENIONED E/W COLD FRONT WILL MEANDER SLOWLY SWD THRU NRN MO
AND WRN IL ON WED. THE GUIDANCE IS RELATIVELY CLOSE BRINGING THE
FRONT IN A EAST-WEST LINE TO THE NORTH OF I-70 BY 00Z THURS. UNLIKE
TODAY WHERE WE HAVE A DEFINED SHRTWV THERE IS A LACK OF A LARGER
SCALE UPPER LVL FEATURE TO HELP WITH THUNDERSTORMS...THUS IT APPEARS
THAT FRONTAL CONVERGENCE WILL BE THE MAIN FORCING MECHANISM...AND IT
IS ONLY WK.  USING MORE CONSERVATIVE BOUNDARY LAYER DEW POINTS YIELDS
AFTERNOON CAPES ALONG AND IN ADVANCE OF THE FRONT OF AROUND 2000
J/KG.  THIS IS MORE THAN TODAY AND COMBINED WITH BETTER DEEP LAYER
SHEAR OF 30-40 KTS...SHUD RESULT IN SOME ORGANIZED CONVECTION AND IF
IN FACT THE INSTABILITY IS THAT LARGE...PSBLY SOME SHORT-LIVED
SUPERCELLS.  THE WK FRONTAL CONVERGENCE HOWEVER SUGGESTS COVERAGE
WILL BE ONLY WDLY SCT/SCT TSRA WITH DEVELOPMENT IN THE AFTERNOON.

THE PROBABILITY OF PCPN ON WED NGT AND THE EXTENT WILL BE LARGELY
DEPENDENT ON WHETHER THE AFTERNOON STORMS CAN ORGANIZE A COLD POOL
WHICH WOULD ENHANCE THE LOW LVL FORCING.  OTHERWISE ANTICIPATING LOW
COVERAGE OF STORMS ON THE SLOW-MOVING FRONT DURING THE EVENING. AT
FIRST I WAS THINKING THE ONLY THREAT OF STORMS WOULD BE DURING THE
EVENING AND IT WOULD END BY MIDNIGHT AS THE BOUNDARY LAYER
STABILIZES...HOWEVER THE WRF-NAM IS SHOWING THE WLY LLJ WILL RAMP-UP
TO 25 KTS OR SO.  ITS ORIENTATION NEARLY PARALLEL TO THE FRONT IS
NOT REAL FAVORABLE...BUT ENOUGH TO CONT POPS THROUGH THE NIGHT.

THE BIGGEST DISCREPENCY BEYOND WED NGT IS THE SWD PENETRATION OF
THIS FRONT AND MOVEMENT THRU FRI.  THE UKMET QUICKLY REBOUNDING THE
FRONT NWD ON 72H AFTER MOVING INTO THE OZARKS...THE WRF-NAM WANTING
TO HOLD ONTO A PSN ACRS THE OZARKS AND THE GFS MORE OR LESS IN BTWN
EARLY ON AND THEN TRENDING TOWARDS THE UKMET. THIS FCST TRENDS
CONSERVATIVELY MORE WITH THE GFS. I HAVENT MENTIONED POPS GREATER
THAN 20% ON THURS/THURS NGT ANTICIPATING ANY STORMS WITH THE
RETREATING FRONT WILL BE MORE ISOLD. THE SUMMER WARMTH SHOULD
RETURN IN ERNEST BY FRI INTO THE FIRST PART OF THE WEEKEND AND
THEN WE DEAL WITH ANOTHER E/W FRONT. ONCE AGAIN THE PSN AND TIMING
OF THIS NEXT FRONT THIS WEEKEND INTO THE 4TH OF JULY IS THE BIG
QUESTION MARK. ATTM I FAVORED THE NCEP GUIDANCE AND GFS WITH THE
BEST THUNDERSTORM CHANCES LATE WEEKEND INTO MON NGT.

GLASS

&&

.AVIATION...
FOR THE 00Z TAFS...BROKEN BAND OF TSRA MOVG SEWD TWDS THE STL METRO
AREA AHD OF SHRTWV TROF EXTDG FM W CNTRL IL SW THRU CNTRL MO.
PLAN TO MENTION EITHER A TEMPO GRP WITH TSRA OR AT LEAST VCTS AT
STL AND SUS TAF SITES DURING THE NEXT COUPLE OF HRS DEPENDING ON
LATEST RADAR TRENDS. THIS ACTIVITY SHOULD WKN LTR THIS EVNG WITH
LOSS OF DAYTIME HTG. ANOTHER AREA OF TSRA MOVG SEWD THRU PTNS OF
NWRN AND N CNTRL MO AHD OF WK CDFNT/SFC TROF EXTDG FM WI SW THRU
SERN NEBRASKA. MAY NEED TO INCLUDE TSRA IN THE COU AND UIN TAF
SITES THIS EVNG DUE TO THIS TSRA ACTIVITY...ALTHOUGH IT APRS THAT
THESE STORMS WILL ALSO WKN AND DCRS IN COVERAGE ARND SUNSET.
LOOKING AT MDL RH FCSTS SHOULD HAVE ONLY SCT-BKN MID LVL CLOUDINESS
LT TGT AND EARLY WED MRNG. DIURNAL CUMULUS CLOUDS SHOULD DVLP
AGAIN LT WED MRNG ACRS THE CWA. WILL INCLUDE A CHC OF TSRA WED AFTN
IN THE UIN TAF WITH A WK E-W FRONT ACRS NRN MO AND AS THE
ATMOSPHERE DESTABILIZES WITH DAYTIME HTG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 27, 2:50 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT TUE JUN 27 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
350 PM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING...MAINLY FOR
NORTHEAST AND CENTRAL MISSOURI. NO ORGANIZED OR WIDESPREAD SEVERE
WEATHER IS EXPECTED...BUT SOME STORMS MAY PRODUCE GUSTY WINDS AND
HAIL APPROACHING PENNY SIZE. FROM LATE EVENING ON...THE CHANCE FOR
THUNDERSTORMS IS EXPECTED TO BE CONFINED TO NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA FROM WEDNESDAY
AFTERNOON AND NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE
AREA...ESPECIALLY FOR AREAS ALONG AND NORTH OF INTERSTATE 70.  SOME
OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL BEING THE PRIMARY
SEVERE WEATHER THREAT.

THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT
THROUGH MONDAY NIGHT AS ANOTHER COLD FRONT PUSHES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

In the hours before

Local storm report, Jun 27, 4:15 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
515 PM CDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             10 E SANTA FE           39.35N 91.64W
06/27/2006  M0.88 INCH       RALLS              MO   TRAINED SPOTTER

            PENNY TO NICKEL SIZED HAIL COVERED THE GROUND.

&&

SIPPRELL

The radar

The St Louis radar (KLSX), 27 km away, was scanning. The volume nearest the first event began at 00:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Louis

When
June 27, 6:40 PM CST to 6:45 PM CST
Where
St. Louis County, 3 mi SE of Hazelwood
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.750, -90.383

Nickel to quarter size hail fell for 5 minutes and covered the ground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515123.